It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexapro-feeling wired/can't sleep-anxiety!!!



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-22-2009, 12:55 PM   #1
    yanksgirl
    Senior Member
    (female)
     
    yanksgirl's Avatar
     
    Join Date: Dec 2005
    Posts: 172
    yanksgirl HB User
    Question Lexapro-feeling wired/can't sleep-anxiety!!!

    Hi, I'm new on Lexapro (taking 5 mg. for 10 days now on 10 mg) to try.
    I tried it once before, made it 4 days--side effects so bad, I stopped! Started again, due to recent depression getting to be more so and then had an anxiety attack--mostly feeling anxious due to recurrent thoughts that are totally 'irrational' and not at all me. I've always been able to picture situations in my mind and sometimes that's good, but these that come are ones that make you say 'where did these come from?--they make my depression/anxiety worse!
    So, back on the Lexapro--the 5 mg. helped a little but I still had to take 1/2 of a .025 mg. (very low dose) of Xanax) for the anxiety once a day and now twice a day.
    So, thinking I was 'ready' for the full dose given by the doctor, I went to the 10 mg. He wanted me to do that to start with, but the side effects wouldn't let me.
    Last night and today have been awful! I've had the feeling of being wired (chilled) at times, clinching my teeth, the need to move about (thought I'm soooo very tired). The Xanax helps for awhile, but not as long as the side effects. So, I'm spacing it out for morning and evening to help over these last two days. I wonder if this will continue or get better in time or if I just can't take Lexapro?
    I've also had an increase in b/p and though I told the cardio doc.
    I thought it was mostly due to anxiety, he increased the medicine dosage on that one, and it has anxiety as one of it's side effects and insomnia. He said that would get better in a couple of weeks. It's been that long now, so I feel it is the Lexapro causing this, but maybe both! Yea!!
    I'm not a happy camper to say the least. As a senior age female, I wonder why now? I have had some health issues the last couple of years that have not been life threatening, but as I say, quality of life altering----from shingles to inner ear problems and intermittent loss of hearing as a result of the ear condition.
    That is the reason for the depression as well as family situations that one really has no control over but you worry over loved ones.
    That's my situation. Appreciate any comments. thanks.

     
    Sponsors Lightbulb
       
    Old 11-24-2009, 07:19 AM   #2
    anonlexaprogal
    Junior Member
    (female)
     
    anonlexaprogal's Avatar
     
    Join Date: Aug 2009
    Location: Louisiana
    Posts: 12
    anonlexaprogal HB User
    Re: Lexapro-feeling wired/can't sleep-anxiety!!!

    Have you read the entire drug info sheet for Lexapro? This can be a huge help in understanding side effects, etc. I always recommend reading the entire drug info sheet for any new drug you will take.

    When I started Lexapro @ 10mg I had lots of immediate side effects. Jaw Clenching/Tightening, Spaced-out feeling, Feeling jumpy or irritable, Nausea, Night sweats, Vivid dreams, Insomnia (only when taking lexapro before bedtime). It's been about 4 years so I can't remember it all. Took about 2 weeks for me to get over the initial side effects. About a month to feel like myself again. Yet always have the occasional night sweat, jaw clenching and vivid dreaming.

    I'd say give it a month, but be sure to keep in touch with your doctor. Lexapro might not be the right drug for you. Or you may do better on 20mg than 10. Seems like some people do better on a higher dose and some do better on a lower dose. Just depends on you.

    For example, at 20mg I had severe sleepyness, severe jaw clenching, constant night sweats. When reduced to 10mg it was better, but still very sleepy. I'm on 5mg now and have been for the past 2 years. This is the proper dose for me. I still have an occasional side effect but this occurs so much less than it used to that it is tolerable. And my anxiety is 95% under control so this works for me.

    You say you're a senior age female... I think this type of medication may be tolerated differently in an older person than in a younger person. You might want to ask your doctor about that as well.

    Hope this helps. And good luck with everything!

     
    Old 11-24-2009, 09:27 AM   #3
    yanksgirl
    Senior Member
    (female)
     
    yanksgirl's Avatar
     
    Join Date: Dec 2005
    Posts: 172
    yanksgirl HB User
    Re: Lexapro-feeling wired/can't sleep-anxiety!!!

    Thank you so much. That's encouraging that these side effects may pass. I tried the 5 mg. but since the doctor thought I should give the 10 mg. a try first, I went to the 10 mg. after about 8 days or so. I've taken 4 days now of the 10 mg. Yesterday was a pretty good day. I was wired, but had energy, no anxiety or unpleasant thoughts, really, until later in the day---took Xanax (very low dose) and that took care of the anxiety. Today it's rainy out, I'm very busy with prep. for Thanksgiving, but keep getting so 'anxious' and thoughts running thru the mind that I don't like. So, the depression seemed to overwhelm me at times and so I took the Xanax. I'm feeling calmer now. Just have to give the meds time I guess and keep telling myself, this is 'not me' and 'will pass'. Thanks for your comments.

     
    Old 11-25-2009, 05:06 AM   #4
    anonlexaprogal
    Junior Member
    (female)
     
    anonlexaprogal's Avatar
     
    Join Date: Aug 2009
    Location: Louisiana
    Posts: 12
    anonlexaprogal HB User
    Post Re: Lexapro-feeling wired/can't sleep-anxiety!!!

    Since you just bumped up to the 10mg 4 days ago you're sort of "starting over" with the side effects. That could definitely be a reason for the side effects to linger on a bit longer than usual. Whenever I upped my dose from 5 to 10 and again from 10 to 20 I had a resurgance of side effects that would then subside after a week or so.

    For the time being, if you are a caffiene drinker - coke, coffee, tea - go with decaf all the way. Caffiene can really up your anxiety. (Just in case you hadn't thought of that.)

    Happy Thanksgiving!

    Last edited by msmod; 11-25-2009 at 06:47 AM. Reason: Removed unnecessary quote. Ms_Mod

     
    Closed Thread

    Tags
    medication side effect



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:47 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!